Turn on thread page Beta

Can Any Medical-Type Students Help Me Out? watch

Announcements
    • Thread Starter
    Offline

    1
    ReputationRep:
    Hello,
    I've recently started taking an antihistamine called Mizolastine andI think it's making me feel awful. I've become extremely depressed/ moody, anxious, lacking concentration, exhausted etc and this is the only think I can think of because before taking this medication (and for the first day or two) I've been feeling great.
    I want to keep taking it because it works really well for my hayfever, but
    1) Am I right in thinking this medication is making me feel so dreadful?
    and
    2) If it is the medication will these effects fade away if I keep taking it?

    I've had a look at the leaflet that came with the tablets and google. It did mention depression but doesn't say whether these side effects will get better?

    Please advise!
    I don't want to risk my exams and then summer fun with this medication!
    Thankyou.
    Offline

    13
    ReputationRep:
    it sounds as if the medication is causing the side effects, especially when what you are experiencing is listed as a side effect...

    stop taking it and find a different antihistamine that doesn't mess with you

    only a wannabe medic atm though, so don't take what I said as gospel
    Offline

    19
    ReputationRep:
    I use Piriton for anti-histamine for hayfever - it's pretty good, but can make you feel a bit drowsy
    Offline

    0
    ReputationRep:
    Antihistamines slow down responses so will make you feel like that. It's worth trying other antihistamines; not all of them will affect you in this way. You may accommodate to it, but when you do, this is usually a sign that the drug is no longer effective.
    Don't be concerned about exams- exam boards take medication into consideration.
    Offline

    0
    ReputationRep:
    hi i'm only a 2nd year so barely know anything, though common sense tells me that it your symptoms are most probably due to the mizolastine as the above posts said - i've looked it up in the british national formulary (basically a book of drugs), and anxiety is one of the side effects.....(though do you suffer from PMS etc, because it may just be this coinciding at the same time as you taking the medication? you haven't changed anything/been stressed etc?)

    otherwise, i'd say check with your pharmacist, as they'd know more about the drugs prescribed, and their side effects? Also, how long have you been taking it for? Sometimes there is an adjustment period.....this could be it?

    All in all, talk to your pharmacist, and then if all else fails go back to your GP - they may be able to change the medication for you!

    hope this helps
    Offline

    15
    ReputationRep:
    if you can't cope with the side effects, stop the drug and see what happens. If the problem persists, it may not be related to the drugs - so see your GP to find out what's wrong. If the problem resolves, see him/her to get prescribed a different antihistamine (there are loads of options)
    Offline

    0
    ReputationRep:
    Allegra had exactly that effect on me - threw me into the depths of depression. As it was about exam time, I thought it was stress that was getting me down, but eventually it dawned on me that it was the antihistamine.

    I don't know Mizolastine, but it may have similar effects on some people. I think different antihistamines affect different people in very different ways, but they never really warn you about this.
 
 
 
Poll
Brexit: Given the chance now, would you vote leave or remain?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.